Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 1, 2009, 3:06 PM CDT for Cameron County, Willacy County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 1, 2009, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 59 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:16 PM CDT | TSTM WND DMG | 1 S Sebastian, TX | STRONG WINDS REPORTED TO HAVE BLOWN DOWN TREES JUST SOUTH OF SEBASTIAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2297 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 012006 SVRBRO TXC061-489-012030- /O.NEW.KBRO.SV.W.0039.090601T2006Z-090601T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 306 PM CDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. SOUTHERN WILLACY COUNTY IN DEEP SOUTH TEXAS. * UNTIL 330 PM CDT * AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...OVER SOUTHERN WILLACY COUNTY...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEBASTIAN. LYFORD. PORFIRIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES. QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2645 9783 2645 9757 2624 9760 2625 9783 TIME...MOT...LOC 2006Z 193DEG 5KT 2639 9770 $$ 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:46 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 1, 1:46 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 146 PM CDT MON JUN 1 2009 .DISCUSSION...CONVECTION JUST STARTING TO FIRE ACROSS THE COASTAL COUNTIES WITH ACTIVITY TO INCREASE THROUGH SUNSET. DO NOT EXPECT CONVECTION TO GO WIDESPREAD AS UPPER SUPPORT...MAINLY JET DYNAMICS...WANING OR SHIFTING EAST. AIRMASS TYPE THUNDERSTORMS WITH INTERACTION WITH OUT FLOW BOUNDARIES SHOULD PROVIDE THE WIDELY SCATTERED TO SCATTERED ACTIVITY THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS. HEAVY DOWNPOURS SHOULD BE MAIN HAZARD WITH THESE STORMS...BUT AS WAS THE CASE YESTERDAY CAN NOT RULE OUT ONE OR TWO THUNDERSTORMS IF CELL MERGERS OR BOUNDARY INTERACTIONS OCCUR. UPPER TROUGH TO SHIFT EAST THE NEXT FEW DAYS WITH UPPER RIDGE TO BUILD OVERHEAD BY FRIDAY BECOMING ESTABLISHED OVER THE WEEKEND. BOTH GFS AND ECMWF CONSISTENT IN THIS TREND WITH PREVIOUS AND CURRENT FORECAST ALSO SHOWING PERSISTENCE. RAIN CHANCES TO LOWER TO SLIGHT CHANCES TO ISOLATED TUESDAY AND WEDNESDAY WITH MAINLY HEATING AND SEABREEZE TO BE THE TRIGGER NEEDED. ONCE THE RAIN CHANCES WANE TEMPERATURES SHOULD RISE AS WILL THE HEAT INDICES. GFS MAV AND MEXMOS LOOK ON TRACK WITH AND WILL CONTINUE TO TREND IN THIS DIRECTION WITHOUT MUCH VARIATION. ALL IS QUIET IN THE TROPICS WITH NO SUSPECT AREAS OF NOTE. THIS IS THE TIME FOR ALL TO LOOK OVER THEIR PREPARATION AND EVACUATION PLANS. FOR MORE INFORMATION PLEASE GO TO WWW.WEATHER.GOV/RGV AND CHECK OUT OUR RIO GRANDE VALLEY HURRICANE GUIDE. && .AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEASTERLY WINDS AND PARTLY CLOUDY TO MOSTLY CLOUDY SKIES ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA THIS AFTERNOON AND EARLY EVENING. ANY SHOWERS OR THUNDERSTORMS MAY REDUCE CEILINGS AND/OR VISIBILITIES TO TEMPORARY MVFR OR IFR CONDITIONS. OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .MARINE...AT NOON BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS AND SEAS AT 2.6 FEET WITH A 5 SECOND PERIOD. A WEAK PRESSURE GRADIENT WILL PERSIST ACROSS THE COASTAL WATERS THROUGH THE MIDDLE OF THIS WEEK. THE WEAK PRESSURE GRADIENT WILL RESULT IN LIGHT TO MODERATE SOUTHEASTERLY WINDS AND LOW SEAS PREVAILING ACROSS THE MARINE AREAS THROUGH THE END OF THIS WEEK. THERE IS A SLIGHT CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES THROUGH TUESDAY. THE WINDS AND SEAS MAY INCREASE IN OR NEAR ANY SHOWERS OR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 90 78 92 / 20 20 10 20 BROWNSVILLE 73 92 74 93 / 20 20 10 10 HARLINGEN 73 92 74 94 / 20 20 10 20 MCALLEN 74 96 76 97 / 20 20 10 10 RIO GRANDE CITY 74 99 74 102 / 20 20 10 10 SOUTH PADRE ISLAND 77 87 78 90 / 20 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 59/63
Hazardous weather outlook, Jun 1, 4:29 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 AM CDT MON JUNE 1 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-021100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 430 AM CDT MON JUNE 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST DURING THE MORNING AND AFTERNOON HOURS. ANY STRONGER THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THURSDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY ANY OF THE HEAVIER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. TOMASELLI
In the hours before
Special weather statement, Jun 1, 3:00 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CDT MON JUN 1 2009 TXZ255-012145- INLAND CAMERON- 300 PM CDT MON JUN 1 2009 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN PORTIONS OF CAMERON COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT PRIMERA... PALM VALLEY...SANTA ROSA AND LA FERIA...UNTIL 445 PM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:34 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 26 min |
| Jun 1, 2:15 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| Jun 1, 3:20 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 25 min |
| Jun 1, 3:30 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 60 min |
| Jun 1, 3:36 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 54 min |
| Jun 1, 3:36 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 24 min |
| Jun 1, 3:49 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 26 min |
| Jun 1, 3:55 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 35 min |
| Jun 1, 4:31 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy | 59 min |
| Jun 1, 4:56 PM CDT | Areal Flood Advisory | BRO | Cameron | 64 min |
| Jun 1, 5:33 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 16 min |
| Jun 1, 5:59 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.